Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Rational homotopy type of the classifying space for fibrewise self-equivalences


Authors: Urtzi Buijs and Samuel B. Smith
Journal: Proc. Amer. Math. Soc. 141 (2013), 2153-2167
MSC (2010): Primary 55P62, 55Q15
Published electronically: December 13, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p \colon E \to B$ be a fibration of simply connected CW complexes with finite base $ B$ and fibre $ F$. Let $ {\mathrm {aut}}_1(p)$ denote the identity component of the space of all fibre-homotopy self-equivalences of $ p$. Let $ {\mathrm {Baut}}_1(p)$ denote the classifying space for this topological monoid. We give a differential graded Lie algebra model for $ {\mathrm {Baut}}_1(p)$, connecting the results of recent work by the authors and others. We use this model to give classification results for the rational homotopy types represented by $ {\mathrm {Baut}}_1(p)$ and also to obtain conditions under which the monoid $ {\mathrm {aut}}_1(p)$ is a double loop-space after rationalization.


References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser. A 308 (1983), no. 1505, 523-615. MR 702806 (85k:14006)
  • 2. Urtzi Buijs, Yves Félix, and Aniceto Murillo, Lie models for the components of sections of a nilpotent fibration, Trans. Amer. Math. Soc. 361 (2009), no. 10, 5601-5614. MR 2515825 (2010e:55006)
  • 3. -, $ L_\infty $ models of based mapping spaces, J. Math. Soc. Japan. 63 (2011), no. 2, 503-524. MR 2793109
  • 4. Peter Booth, Philip Heath, Chris Morgan, and Renzo Piccinini, $ H$-spaces of self-equivalences of fibrations and bundles, Proc. London Math. Soc. (3) 49 (1984), no. 1, 111-127. MR 743373 (85k:55013)
  • 5. M. C. Crabb and W. A. Sutherland, Counting homotopy types of gauge groups, Proc. London Math. Soc. (3) 81 (2000), no. 3, 747-768. MR 1781154 (2001m:55024)
  • 6. Pierre Deligne, Phillip Griffiths, John Morgan and Dennis Sullivan, Real homotopy theory of Kähler manifolds, Invent. Math. 29 (1975), no. 3, 245-274. MR 0382702 (52:3584)
  • 7. Albrecht Dold and Richard Lashof, Principal quasi-fibrations and fibre homotopy equivalence of bundles, Illinois J. Math. 3 (1959), 285-305. MR 0101521 (21:331)
  • 8. Yves Félix, Stephen Halperin, and Jean-Claude Thomas, Rational homotopy theory, Graduate Texts in Mathematics, vol. 205, Springer-Verlag, New York, 2001. MR 1802847 (2002d:55014)
  • 9. Yves Félix, Gregory Lupton, and Samuel B. Smith, The rational homotopy type of the space of self-equivalences of a fibration, Homology, Homotopy Appl. 12 (2010), no. 2, 371-400. MR 2771595
  • 10. Yves Félix and John Oprea, Rational homotopy of gauge groups, Proc. Amer. Math. Soc. 137 (2009), no. 4, 1519-1527. MR 2465678 (2009h:55011)
  • 11. J.-B. Gatsinzi, The homotopy Lie algebra of classifying spaces, J. Pure Appl. Alg. 120 (1997), 281-289. MR 1468920 (98g:55015)
  • 12. Daniel Henry Gottlieb, On fibre spaces and the evaluation map, Ann. of Math. (2) 87 (1968), 42-55. MR 0221508 (36:4560)
  • 13. Stephen Halperin, Rational fibrations, minimal models, and fibrings of homogeneous spaces, Trans. Amer. Math. Soc. 244 (1978), 199-224. MR 0515558 (58:24264)
  • 14. Peter Hilton, Guido Mislin, and Joe Roitberg, Localization of nilpotent groups and spaces, North-Holland Publishing Co., Amsterdam, 1975, North-Holland Mathematics Studies, No. 15. MR 0478146 (57:17635)
  • 15. John R. Klein, Claude L. Schochet, and Samuel B. Smith, Continuous trace $ C\sp *$-algebras, gauge groups and rationalization, J. Topol. Anal. 1 (2009), no. 3, 261-288. MR 2574026 (2010m:55011)
  • 16. Akira Kono, A note on the homotopy type of certain gauge groups, Proc. Roy. Soc. Edinburgh Sect. A 117 (1991), no. 3-4, 295-297. MR 1103296 (92b:55005)
  • 17. Akira Kono and Shuichi Tsukuda, $ 4$-manifolds $ X$ over $ B{\rm SU}(2)$ and the corresponding homotopy types $ {\rm Map}(X,B{\rm SU}(2))$, J. Pure Appl. Algebra 151 (2000), no. 3, 227-237. MR 1776430 (2001k:55020)
  • 18. Peter May, Classifying spaces and fibrations, Mem. Amer. Math. Soc., 1 (1975), no. 155. MR 0370579 (51:6806)
  • 19. Hans Scheerer, On rationalized $ H$- and co-$ H$-spaces. With an appendix on decomposable $ H$- and co-$ H$-spaces, Manuscripta Math. 51 (1985), no. 1-3, 63-87. MR 788673 (86m:55016)
  • 20. Claude L. Schochet and Samuel B. Smith, Localization of grouplike function and section spaces with compact domain, Homotopy theory of function spaces and related topics, Contemp. Math., vol. 519, Amer. Math. Soc., Providence, RI, 2010, pp. 189-202. MR 2648714 (2011f:55023)
  • 21. H. Shiga and M. Tezuka, Rational fibrations, homogeneous spaces with positive Euler characteristics and Jacobians, Ann. Inst. Fourier (Grenoble) 37 (1987), no. 1, 81-106. MR 894562 (89g:55019)
  • 22. Dennis Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. (1977), no. 47, 269-331 (1978). MR 0646078 (58:31119)
  • 23. Daniel Tanré, Homotopie rationnelle: Modèles de Chen, Quillen, Sullivan. Lecture Notes in Mathematics 1025, Springer-Verlag, Berlin, 1983. MR 764769 (86b:55010)
  • 24. Shuichi Tsukuda, A remark on the homotopy type of the classifying space of certain gauge groups, J. Math. Kyoto Univ. 36 (1996), no. 1, 123-128. MR 1381543 (97h:55017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 55P62, 55Q15

Retrieve articles in all journals with MSC (2010): 55P62, 55Q15


Additional Information

Urtzi Buijs
Affiliation: Departament d’Àlgebra i Geometria, Universitat de Barcelona, Gran Via de les Corts Catalanes, 585, 08007 Barcelona, Spain
Email: ubuijs@ub.edu

Samuel B. Smith
Affiliation: Department of Mathematics, Saint Joseph’s University, Philadelphia, Pennsylvania 19131
Email: smith@sju.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2012-11560-6
PII: S 0002-9939(2012)11560-6
Keywords: Fibre-homotopy equivalences, classifying space, Quillen model, function space, Lie derivation
Received by editor(s): July 26, 2011
Received by editor(s) in revised form: September 18, 2011
Published electronically: December 13, 2012
Additional Notes: The first author was partially supported by the Ministerio de Ciencia e Innovación grant MTM2010-15831 and by the Junta de Andalucía grant FQM-213.
Communicated by: Brooke Shipley
Article copyright: © Copyright 2012 American Mathematical Society